High Wind, Guadalupe Mountains of Culberson County
- When
- October 26, 10:51 PM MST to 11:51 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
Sustained winds of 40 mph or greater occurred through Guadalupe Pass behind a strong cold front. These high winds were the result of funneling and lasted only for an hour.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Sustained winds of 40 mph or greater occurred through Guadalupe Pass behind a strong cold front. These high winds were the result of funneling and lasted only for an hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Oct 26, 10:44 PM MST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1244 AM CDT THU OCT 27 2011
.DISCUSSION...
&&
.AVIATION...
SCATTERED SHOWERS AND STORMS OVER SOUTHEAST NM AND TRANS PECOS CONTINUE
TO SPREAD EAST... EXPECT TO BE DEALING WITH PRECIP THROUGH THE NIGHT
AND INTO TOMORROW. FRONTAL BOUNDARY LOCATED BETWEEN PEQ AND FST AT 05Z
SHOULD GO AHEAD AND PUSH TO THE RIO GRANDE BY 12Z. STRATUS AND SOME
FOG OVER THE SOUTH PLAINS SPREADING SOUTHWARD... WILL HAVE MVFR CIGS
AND VSBYS. STRATUS LOOKS TO HANG AROUND MUCH OF THE DAY FOR THE EAST.
&&
.PREV DISCUSSION... /ISSUED 912 PM CDT WED OCT 26 2011/
UPDATE...
THE FORECAST HAS BEEN UPDATED TO EXPAND THE MENTION OF
PRECIPITATION THROUGH THE REMAINDER OF THIS EVENING AND OVERNIGHT.
DISCUSSION...
CURRENT RADAR TRENDS ALONG WITH THE LATEST MODEL DATA SUGGEST AT
LEAST ISOLATED CONVECTION WILL CONTINUE THIS EVENING ACROSS THE
TRANS PECOS...PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. WE
HAVE ALSO DELAYED THE MENTION OF RAIN/SNOW MIX ACROSS NORTHERN LEA
COUNTY UNTIL AFTER 09Z AS IT APPEARS THE COLUMN WILL NOT COOL
SUFFICIENTLY UNTIL EARLY TOMORROW MORNING. CLOUD COVER HAS ALSO
BEEN INCREASED THROUGH TONIGHT ACROSS MOST AREAS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL 10 AM MDT THURSDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT WED OCT 26 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 233 PM CDT WED OCT 26 2011 /133 PM MDT WED OCT 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY FROM THE DAVIS MOUNTAINS...EASTWARD ACROSS THE STOCKTON PLATEAU AND LOWER TRANS PECOS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD TONIGHT ACROSS SOUTHEAST NEW MEXICO...THE NORTHERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THERE WILL ALSO BE A CHANCE OF STORMS BETWEEN INTERSTATE 10 AND INTERSTATE 20 OVERNIGHT. THE STRONGER STORMS COULD PRODUCE SMALL HAIL...GUSTY WINDS OVER 50 MPH AND LOCALLY HEAVY RAINFALL. THE BLUSTERY NORTHEAST WINDS BEHIND A STRONG COLD FRONT WILL RESULT IN PATCHY BLOWING DUST...WHICH COULD REDUCE VISIBILITY AND AFFECT TRAVEL. NORTHEAST WINDS WILL BE STRONGEST IN GUADALUPE PASS. WINDS WILL FUNNEL THROUGH THE PASS AND INCREASE TO 35 TO 45 MPH FROM LATE TONIGHT THROUGH MUCH OF THURSDAY MORNING. THEREFORE...A HIGH WIND WARNING HAS BEEN ISSUED FOR GUADALUPE PASS DURING THIS TIME. LIGHT RAIN COULD CHANGE TO SNOW IN THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS...AND OVER PORTIONS OF SOUTHEAST NEW MEXICO... LATE TONIGHT. NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL BE POSSIBLE OVER SOUTHEAST NEW MEXICO THURSDAY MORNING. SINCE THE SNOWFALL WILL BE LIGHT...AIR TEMPERATURES WILL BE ABOVE FREEZING AND THE GROUND WILL BE WARM FROM RECENT MILD WEATHER...NO ACCUMULATION IS EXPECTED. FROST COULD FORM FRIDAY MORNING ACROSS PORTIONS OF SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. SOME OF THESE COULD ALSO SEE FREEZING TEMPERATURES FOR A FEW HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348557.